Hail, Cuyahoga
- When
- June 4, 2:57 PM EST
- Where
- Cuyahoga County, Bedford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.380, -81.530
Nickel size hail was observed.
An area of low pressure tracked east through the central Great Lakes through the 4th. A few severe thunderstorms developed across northern Ohio during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An area of low pressure tracked east through the central Great Lakes through the 4th. A few severe thunderstorms developed across northern Ohio during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 4, 2:07 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EDT MON JUN 4 2007 .SYNOPSIS... LOW PRES OVR LHUR WL MOV E AND DRAG A TRAILING CDFNT EWRD ACRS OUR AREA THRU TNGT. HI PRES WL MOV FM THE MS VLY E ACRS OH LATE TUE AND TUE NITE. ANOTHER CDFNT WL MOV ACRS THE CWA FRI WITH WK HI PRES BLDG OVR THE LERI AREA SAT THEN MOVG E ON SUN TO ALLOW A WRMFNT TO LIFT BACK N THRU THE REGION SUN NITE AND MON. && .NEAR TERM /THROUGH TONIGHT/... MODELS RMN CONSISTENT WITH BRINGING WEAKENING UPR LOW ACRS NRN PART OF CWA TNGT. QUESTION OF HOW WIDESPREAD PRECIP WL BE TNGT AS AMS STABILIZES SOME AS DAYTIME HEATING IS LOST. WL STAY WITH HI LIKELY OR CAT POPS TNGT AS MOST PLACES SHUD AT LEAST SEE SOME MEASURABLE RAINFALL. COOLER AIR SPREADING IN BHD THE CDFNT SHUD PUSH TEMPS NOTICEABLY COOLER THAN RECENT NIGHTS WITH LOWS INTO THE LOW TO MID 50S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ENUF UPR TROFFINESS WL RMN TO CONT A THREAT FOR SHRA ON TUE...DIMINISHING FM W TO E TUE EVE AS THE TROF SHIFTS TO THE ERN PART OF THE AREA WHILE SFC HI PRES BLDS INTO OH. AMS NOT QUITE UNSTBL ENUF FOR TSRA ALTHO NOT OUT OF THE QUESTION SO WL STICK WITH JUST MENTIONING SHRA. MAV POPS SEEM TO BE TOO LOW VERSUS OTHER MODELS FOR TUE GIVEN THE SITUATION SO WL BE RAISING AGAINST GUIDANCE. TEMPS INTO THE 40S SHUD BE COMMONPLACE TUE NITE AS WNDS CALM DOWN AND CLDS DISSIPATE. TEMPS TRICKY AT ERI AS LOWS TUE NITE WL LARGELY DEPEND ON WHETHER FLOW CAN RMN OFF OF LK ERI THRUT THE NITE. TEMPS ALG NEARSHORE WATERS OF LERI WRM ENUF NOW TO TRY AND PREVENT LOWS VERY MUCH BLW UPR 40S AT ERI FOR THE UPCOMING SITUATION. HI PRES IN CONTROL SO SHUD SEE DRY WX WED AND WED NITE. MORE SUNSHINE ON WED SHUD ALLOW TEMPS TO BGN TO RECOVER IN THE WRN COS. && .LONG TERM /THURSDAY THROUGH MONDAY/... LATEST MODEL DATA CONTS TO SHOW RETURN FLOW THU INTO FRI WITH INCRG TEMPS AND MSTR. THREAT FOR PRECIP SHOWN BY LATE THU NITE INTO FRI AS NEXT CDFNT APCHS. RDG OF HI PRES BACK OVR AREA SAT AND SUN. GFS SHOWS AREA OF CONVECTIVE PRECIP MOVG ACRS CWA SAT/SAT NITE BUT LOOKS MORE LIKE CONVECTIVE FEEDBACK SO PLAN TO KP PRECIP OUT OF FCST ON THE WEEKEND UNLESS THIS PUTS US OUT OF COORD AS UNSTBL AIR SHOW BEING PUSHED S OF CWA. WL BRING SML CHC BACK ON MON AS WRMFNT LIFTS N ACRS AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... UPPER LOW MOVG E FROM LAKE MICHIGAN. CONVECTIVE SHOWERS BECMG WIDESPREAD ALTHOUGH ENOUGH SHOWERS APPRENTLY STEALING ENOUGH INSTABILITY THAT NOT MUCH THUNDER OCCURRING AT THE MOMENT. A COLD FRONT SEEMS TO BE TRYING TO GET MORE ORGANIZED OVER INDIANA AND THIS COULD INCREASE TSTORM ACTIVITY LATE AFTRN AND EVENING AT LEAST ACROSS WESTERN TAF SITES. WILL OMIT TSTORMS FROM EASTERN TAF SITES (CAK YNG ERI) FOR THE MOMENT AND UPDATE IF ACTIVITY INCREASES. SHOWERS SHOULD CONTINUE OVERNIGHT AS UPPER LOW PASSES OVERHEAD AND CEILINGS WILL COME TO TO MVFR AND PROBABLY IFR AT MOST SITES. SHOWERS WILL LIKELY END EXCEPT AT ERI AND YNG AND PERHAPS CLE WHERE IT WILL DIMINISH TO DRIZZLE BY DAYBREAK. DRIER AIR WILL START TO WRAP IN FROM THE WEST TUE MORN AND CEILINGS IMPROVE TO VFR FROM THE WEST TUE MORN. GENERALLY VFR MID WEEK WITH NEXT COLD FRONT AND THREAT OF SHOWERS/STORMS THURS NGT/FRIDAY. && .MARINE... LOW PRESSURE OVER LAKE HURON WILL TAKE A FAIRLY STRONG TROUGH ACROSS THE LAKE TONIGHT. WINDS WILL SHIFT FROM WSW TO NW BY MORNING AND INCREASE...LIKELY WARRANTING A SMALL CRAFT ADV FOR TOWARD MORNING TUESDAY. ANY THUNDERSTORMS THIS AFTERNOON WILL END THIS EVENING WITH SHOWERS LIKELY CONTINUING OVERNIGHT WITH THE TROUGHS PASSAGE. THE BREEZY CONDITIONS WILL CONTINUE TUE BEFORE SUBSIDING SUBSTANTIALLY TUESDAY NIGHT AS HIGH PRESSURE WORKS INTO THE OHIO VALLEY FOR MID WEEK. WINDS WILL COME BACK AROUND TO THE SSW FOR THE LAST HALF OF THE WEEK AS A WARM FRONT PUSHES NORTH THURSDAY. A COLD FRONT APPROACHES FOR LATE IN THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...KOSARIK MARINE...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT MON JUN 4 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-051030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 620 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THERE IS A POTENTIAL FOR LOCALIZED PONDING OF WATER AND FLOODING WHERE THUNDERSTORMS PERSIST. A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POSSIBILITY FOR RIP CURRENTS ALONG THE SHORE OF LAKE ERIE FROM CLEVELAND NORTHEAST TO ERIE PENNSYLVANIA DUE TO IDEAL WIND DIRECTION AND WAVE ACTION. A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE THREAT EXISTS FOR MORE THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 AM EDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM DOWNBURST 7 S WELLINGTON 41.06N 82.22W
06/01/2007 LORAIN OH PUBLIC
MICROBURST DESTROYED A BARN. BARN WAS MAINLY EMPTY.
DEBRIS WAS BLOWN DOWNWIND ACROSS FARM FIELD. NEIGHBORING
GARAGE AND OUTBUILDING ALSO SUSTAINED MINOR DAMAGE. GAS
GRILL AND SWING SET BLOWN OVER IN NEIGHBORING YARD.
SEVERAL TREES DOWNED.
&&
KOSARIKThe Cleveland radar (KCLE), 28 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
2 hail. Local standard time, as filed.
Nickel size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41292, 41295.